Scientific article

On roots and error constants of optimal stability polynomials

ContributorsAbdulle, Assyr
Published inBIT, vol. 40, no. 1, p. 177-182
Publication date2000

Optimal stability polynomials are polynomials whose stability region is as large as possible in a certain region, here the negative real axis. We are interested in such polynomials which in addition, obey a certain order condition. An important application of these polynomials is the construction of stabilized explicit Runge–Kutta methods. In this paper we will give some properties of the roots of these polynomials, and prove that their error constant is always positive. Furthermore, for a given order, the error constant decreases as the degree increases.

  • Stiff ordinary differential equations
  • Optimal stability polynomials
Citation (ISO format)
ABDULLE, Assyr. On roots and error constants of optimal stability polynomials. In: BIT, 2000, vol. 40, n° 1, p. 177–182. doi: 10.1023/A:1022378621048
Main files (1)
Article (Published version)
ISSN of the journal0006-3835

Technical informations

Creation11/08/2010 1:44:00 PM
First validation11/08/2010 1:44:00 PM
Update time03/14/2023 4:08:28 PM
Status update03/14/2023 4:08:28 PM
Last indexation01/15/2024 9:47:24 PM
All rights reserved by Archive ouverte UNIGE and the University of GenevaunigeBlack